Friday, October 28, 2011


Perhaps it was hasty of me to suspect that the neurologist’s officePharmacy Call called the wrong pharmacy. After all, with them knowing that I live in Cantonment, in fact a mile-and- a-half from my pharmacy, what’s the chance that they’d call a different pharmacy that’s twenty minutes from my house? When they asked me which pharmacy I use, what’s the chance that they’d confuse me saying the CVS on 29 and Kingsfield with CVS on Creighton and 9th? Well, I wasn’t hasty in presuming they called the wrong pharmacy; they did.

So, I drove past my pharmacy for the twenty minute trek over to the pharmacy that called me to tell me that my prescription was ready. The transaction went fine and I got home with the prescription. The pharmacy even told how to transfer the prescription to my regular pharmacy. Even so, I still don’t like it when a doctor’s office messes up like that. There’s even a Bible concept that says if you can’t be trusted in the little things, you can’t be trusted in the big things. Well, I’m not holding the doctor’s office to that exact standard but paying attention to details in medicine is very important.

I have my new medicine sitting next to me which I’m supposed to take three times a day. I looked up the side effects and they are daunting. I don’t want the cure to be worse than the disease. I suppose the warning that caused me the most pause was: “You should know that your mental health may change in unexpected ways and you may become suicidal (thinking about harming or killing yourself or planning or trying to do so.” Otherwise, the potential side effects are only: “Drowsiness, tiredness or weakness, dizziness, headache, uncontrollable shaking of a part of your body, double or blurred vision, unsteadiness, anxiety, memory problems, strange or unusual thoughts, unwanted eye movements, nausea, vomiting, heartburn, diarrhea, dry mouth, constipation, increased appetite, weight gain, swelling of the hands, feet, ankles, or lower legs, back or joint pain, fever, runny nose, sneezing, cough, sore throat, or flu-like symptoms, ear pain, red, itchy eyes (sometimes with swelling or discharge).”

This is one of the things I despise about going to the doctor. These potential side effects are worth the risks to them but they aren’t really to me. I realize that the potential for these side effects might be low but, jeepers, I still don’t like it!! I suppose that I’ll start on the new medication but at the first sign of anything going wrong it will be the end of them. I’ve learned to handle arm pain; I don’t need additional craziness added to my life just so I can hopefully have 20% less pain. Now I wish that the doctor’s office would have called a CVS in Afghanistan instead of just across town!!

No comments:

Post a Comment